Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Meds Combo
Nov 29, 2010

I have been off meds for quite some time. I have some anxiety with starting new meds due to the initial side effects. I am now seeing a new doctor who prescribed three medications- Kaletra solution (2x day), Zidovudine solution (2x), and Viread (1x day). Is this a common combination of meds?

Response from Dr. McGowan

Sorry to hear about your initial poor experience with meds.

No this is not a common combination. By your choice of liquids, do you have problems with swallowing tablets?

Depending on the amount of drug resistance that your virus carries it may be possible to construct combinations with liquids or dissolvable meds. Kaletra liquid may cause stomach and gastro-intestinal side effects but the volume is little...some peole mix it with strong tasting food or liquids (like juice or peanut butter, etc). Other liquid meds that could be used in combination are Epivir or Ziagen. Intelence (an NNRTI) is easily dissolvable in water and is colorless and has no flavor. Some peole find that easy. Work with your doctor to find the combo that will be effective, safest and most tolerable for you.

Best, Joe



Previous
Viramune and St Johns Wart
Next
NON REACTIVE HEPATITIS B

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement